News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: i feel detached from the world


 se7en - Fri Jul 09, 2010 6:12 pm

i am 26 yo male on mirtazapine 25 mg. These days i kinda feel very detached from the world. when i am out with friends i feel like everything happening around me is not real and i feel like i am inside a bubble. Having said that I still manage to carry on doing things and people don't really notice or at least they havnt told me that i am not well. But i feel like i am going crazy in my head as this feeling of detachment is very frightning. Can a doctor tell me wether its harmful to feel this way and is there a way out?
 Faye Lang, RN, MSW - Mon Jul 12, 2010 2:16 pm

Hello, se7en,

A feeling of detachment can be a symptom of depression, or an adverse reaction to mirtzapine, or an indication that a higher dosage or mirtazapine is needed, or that another medication may be indicated. This is a lot of possibilities, and need to be evaluated by your doctor. It's important not to use alcohol while taking this medication, and it's also important to take the medication exactly as prescribed. It can be very helpful to maintain a record of your symptoms, including what the symptom is, when it started, how long it lasted, what was happening at the time it began, what helped relieve it or made it worse, and any other data that seems important to you. Always take your record to your medical appointments. Individual therapy may be helpful, and if your symptoms persist, a psychological evaluation with testing may be indicated. Please consult your doctor at the earliest opportunity. If you feel like harming yourself or others, seek help immediately, from your doctor or local mental health agency/crisis center. Good luck to you!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here